Jump to content

stopping aches and pains


Guest tearose
 Share

Recommended Posts

Guest tearose

When I take an over the counter pain reliever I usually reach for tylenol or the generic tylenol. I don't understand why it makes me so sleepy. It really knocks me out! Does this happen to anyone else? I'm wondering if maybe I should try something else or it's just me.

Link to comment
Share on other sites

Tylenol is a problem for me too! Aleve is the best for me. Sometimes I try aspirin.

Sarah

Link to comment
Share on other sites

Since POTS I haven't been able to take any pain relievers they all make my symtoms worse. It makes me feel like I ate a bag of sugar. If I have any aches or pains I just live with it. Its not worth taking anything and feeling like a zombie the rest of the day.

Link to comment
Share on other sites

The active drug in Tylenol is Acetaminophen. My wife refuses to take any pain reliever as they all seem to give her very painful headaches. This includes Acetaminophen and Ibuprofin. I have never had her try Aleve. She is really against using any type of drug in the first place though. Her doctor told her to start taking a baby aspirin every day and we think that the little 81mg tablet is actually making her very sick at night as well.

Link to comment
Share on other sites

Thanks Just-me, we know Acetaminophen as Paracetamol in the UK.

This is really interesting, I suffer with terrible headaches, and always used to take ibuprofen or aspirin. I was recommended to avoid ibuprofen, and especially Aspirin as this thins the blood (Ibuprofen is not recommended for asthmatics as it can make them symptomatic) so I took the decision to revert back to Paracetamol, but it never seemed to take the edge of the headaches, so as I never experienced any problems with ibuprofen I reverted back to it (I would not take aspirin though, if this drug was found now it would never be approved for public use in the UK).

I can't say I remember any side effects with Acetaminophen/Paracetamol, but who knows - I do seem to remember it making me sleepy but thought this was associated with the headaches. Over the weekend if I suffer from a headache I shall take Paracetamol in the interests of science... I'm also spending the weekend with my in-laws, and if it makes me sleepy this may be quite a bonus. ( I love them really)

It may also be worth noting, that many brand name medications contain caffine, it's a fairly small dose (usually about the same as in a can of full fat coke) - the generic varieties usuallly don't contain caffine but just the drug - I'm unsure if this may affect headaches or problems in certain people??

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...